(RepublicanPress.org) – Multiple students are in the hospital in Florida after overdosing on what was believed to be cocaine laced with fentanyl. First responders arrived at a house where they were vacationing for spring break to find multiple young adults in cardiac arrest on the front lawn.
Fire Department Battalion Chief Steve Gollan said the incident "brings great concern" of more ODs because "if there's a bad batch, it's not isolated to just one buyer." https://t.co/k5oUcwzsCj
— CBS News (@CBSNews) March 11, 2022
All in all, seven individuals experienced overdose symptoms as a result of the incident. After four of them went into cardiac arrest, two others were also exposed when they attempted to perform CPR. According to a spokesperson from the US Military Academy, five of the students involved were West Point cadets. Four of the cadets were hospitalized, and two of the individuals were in critical condition as of Friday.
Fentanyl is extremely lethal and can kill a grown adult through skin absorption. Its purpose is to block the pain from the receptors in your brain — and it’s incredibly dangerous when illegally manufactured and distributed. Frequently, fentanyl is laced in other drugs like heroin, cocaine, marijuana, and methamphetamine to enhance their effects. Unfortunately, drug users have no way of knowing if drugs purchased illegally on the street contain the substance.
Medical personnel and law enforcement officers typically administer naloxone to treat opioid overdoses since it serves as a receptor blocker. In the best-case scenario, naloxone, also known as Narcan, can revive someone whose breathing has slowed down considerably or stopped altogether.
Reports say police have arrested a young man in connection with the incident, but no other information is available yet.
Copyright 2022, RepublicanPress.org